MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915317
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the balloon was defective; it would not pump/work.It was used as indicated and the reported issue occurred right at the first inflation of the catheter.There were no issues at the insertion site.The catheter was replaced with a new one that worked as intended.No pump strips were generated for review.There was no medical intervention or negative patient outcome.
 
Additional Manufacturer Narrative
(b)(4).The original event report was documented as a medwatch report #2700040000-2022-8058 no serial number was reported.The serial number on the returned sample is km10700.The lot number 18f21k0087 recorded on the complaint report matches the lot number for the returned sample and on the returned packaging box.Returned for investigation was a 30cc 8.0fr fos intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging box/ziploc bag.Returned with the sample was supplied 30cc inflation driveline tubing; dried blood was noted on the exterior surfaces of the returned driveline tubing.No damage or abnormalities were noted to the returned driveline tubing.A 40cc inflation driveline tubing connector was also returned with the sample.The 40cc connector returned disconnected from the inflation driveline tubing; the remaining length including inflation driveline tubing w/ white female connector was not returned.The returned 40cc inflation driveline tubing connector is noted to be from a 40cc intra-aortic balloon catheter (iabc) kit.Upon return, the distal end of the teflon sheath was noted at approximately 39.4cm from the iabc distal tip; the teflon sheath hub was noted connected to the hemostasis cuff and liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned iabc.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The bladder thickness was measured at six points with measurements ranging from 0.0060in-0.0062in and was within specification of process document 13-0224 and 13-0218.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document q-96.A device history record review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.The returned device passed visual and functional testing.The reported complaint of iab would not inflate completely is not confirmed.The returned intra-aortic balloon catheter (iabc) bladder was fully intact with no abnormalities noted.During functional testing, the iabc bladder inflated and deflated completely with no alarms noted.The returned device passed visual and functional test specifications.Based on a review of the device history record, the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15526208
Report Number3010532612-2022-00397
Device Sequence Number12281745
Product Code DSP
UDI-Device Identifier10801902161892
UDI-Public10801902161892
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN915317
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F21K0087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/02/2022
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; NONE REPORTED.
Patient SexUnknown